Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are Rashes Common During Hepatic Encephalopathy?

Is a rash significant when a patient has hepatic encephalopathy? Would it be more related to the dx or more from adjustments of GI meds? The patient is a 72 year old male with hx of cirrhosis, ulcerative colitis, crohns disease, and his meds are Pentasa, Lactulose, Xifaxin, Uroxatrol, Propranolol, Omeprazole. The rash is present on upper arms, around neck, upper legs, and groin and it is pruritic. Thank you

Wed, 6 Apr 2016
Report Abuse
General & Family Physician 's  Response
Hi thanks for asking question.
Noted you have cirrhosis and inflammatory bowel disease..
In chronic liver disease yes itchy rash and purpura can occur...
In cirrhosis hyperestrogen also lead palmar erythemas....

Morever in ulcerative colitis like inflammatory bowel disease have extraintestinal manifestation like erythema marginatum like skin condition...

So you have to consult dermatologist for it.
He may prescribe you antihistaminic, antiinflammatory drugs....
Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Crohn's disease


Loading Online Doctors....
Are Rashes Common During Hepatic Encephalopathy?

Hi thanks for asking question. Noted you have cirrhosis and inflammatory bowel disease.. In chronic liver disease yes itchy rash and purpura can occur... In cirrhosis hyperestrogen also lead palmar erythemas.... Morever in ulcerative colitis like inflammatory bowel disease have extraintestinal manifestation like erythema marginatum like skin condition... So you have to consult dermatologist for it. He may prescribe you antihistaminic, antiinflammatory drugs.... Take care.